Alert archive / Guam / Flash Flood Warnings in 2015

Flash Flood Warning 4, NWS Guam

July 4, 2015

NWS Guam issued this flash flood warning at Jul 4, 2015, 1:36 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2015, 1:36 PM CDT (18:36 UTC)
Expired
Jul 4, 2015, 6:30 PM CDT
In force
5 hr
Issued by
NWS Guam
Area
Storm-based polygon
Flood severity
None

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

762 
WGMY50 PGUM 041836
FFWMY
GUC010-100-042330-
/O.NEW.PGUM.FF.W.0004.150704T1836Z-150704T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TIYAN GU
422 AM CHST SUN JUL 5 2015

THE NATIONAL WEATHER SERVICE IN TIYAN GUAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE ISLANDS OF ROTA...GUAM...

* UNTIL 930 AM CHST

* AT 422 AM CHST...DOPPLER RADAR INDICATED HEAVY SHOWERS ACROSS GUAM
  AND TORRENTIAL RAIN MOVING TOWARD ROTA. 2 TO 5 INCHES OF RAIN HAVE
  ALREADY FALLEN UPON BOTH ISLANDS. URBAN AND SMALL STREAM FLOODING
  IS ALREADY OCCURRING.

ADDITIONAL RAINFALL AMOUNTS OF 3 TO 6 INCHES ARE LIKELY FOR BOTH
ISLANDS IN THE NEXT 3 TO 5 HOURS. FLASH FLOODING ARE EXPECTED IN LOW-
LYING AREAS AND NEAR RIVERS AND STREAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF LIVING NEAR RIVERS AND STREAMS...MOVE TO HIGHER GROUND NOW. ACT
QUICKLY TO PROTECT YOUR LIFE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. STAY AWAY FROM
RIVER BANKS AND CULVERTS AS THEY CAN BECOME UNSTABLE AND UNSAFE.

TURN AROUND...DO NOT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES. ONLY 2 FEET OF RUNNING WATER WILL BE
ENOUGH TO CARRY A VEHICLE AWAY.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 1343 14463 1352 14481 1412 14511 1420 14527
      1419 14528 1411 14521 1413 14516 1377 14494
      1361 14490 1359 14495 1353 14494 1342 14478
      1328 14476 1323 14467

$$

CHAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:00 AM CDT, 10 hours 36 minutes earlier.

Area forecast discussion, Jul 4, 3:00 AM CDT, 10 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
600 PM CHST SAT JUL 4 2015

.SYNOPSIS...
TS CHAN-HOM IS CENTERED ABOUT 190 MILES EAST OF GUAM NEAR 13.2N
AND 147.6E. WHILE CHAN-HOM APPEARED TO BE GETTING ORGANIZED AT
LAST THIS MORNING...ITS SATELLITE SIGNATURE HAS ONCE AGAIN
DETERIORATED THIS AFTERNOON AS IT RUNS AFOUL OF AN UPPER-LEVEL LOW
OVER THE MARIANAS. BUT SATELLITE AND RADAR SHOW PLENTY OF CLOUDS
AND SHOWERS MOVING INTO THE MARIANAS.

&&

.DISCUSSION...
WITH THE FORECAST BASED ON THE 1 PM WARNING FROM JTWC...HAVE
ISSUED A TY WARNING FOR TINIAN AND SAIPAN...AND A TS WARNING FOR
ROTA. CHAN-HOM SHOULD PASS SAIPAN AROUND 4 PM SUNDAY AFTERNOON.
OF COURSE...TYPHOON CONDITIONS FOR TINIAN-SAIPAN ARE PREDICATED ON
CHAN-HOM ACTUALLY ACHIEVING TYPHOON STATUS...AND AS IT CURRENTLY
LOOKS ON SATELLITE THAT DOES NOT SEEM VERY LIKELY. MUCH DEPENDS ON
HOW CHAN-HOM COPES WITH THE EFFECTS OF THE UPPER LOW OVERNIGHT. IN
ANY CASE...IT APPEARS ALL THE ISLANDS WILL GET PLENTY OF RAIN
TONIGHT THROUGH SUNDAY NIGHT...PROMPTING THE FLASH FLOOD WATCH NOW
IN EFFECT.

&&

.EASTERN MICRONESIA...
TROPICAL STORM NANGKA CONTINUES TO MOVE AWAY FROM MAJURO TOWARDS
ENEWETAK ATOLL. THE TROPICAL STORM WARNING IS NO LONGER IN EFFECT
FOR WOTJE AND UTIRIK ATOLLS BUT A TYPHOON WATCH FOR ENEWETAK ATOLL
AND A TROPICAL STORM WATCH CONTINUES FOR KWAJALEIN AND UJAE ATOLLS.
EXPECT STEADILY IMPROVING CONDITIONS OVER THE NEXT COUPLE OF DAYS AT
MAJURO AS NANGKA MOVES AWAY. A DRIER PATTERN IS EXPECTED AT MAJURO
NEXT WEEK WITH A TRADE-WIND PATTERN TRYING TO ESTABLISH ITSELF
ACROSS THE REGION BY THE MIDDLE OF NEXT WEEK. MONSOON-RELATED
SHOWERS AND THUNDERSTORMS ARE PROGGED TO STAY PRIMARILY NORTH OF
KOSRAE FOR THE NEXT SEVERAL DAYS. UNSETTLED WEATHER MAY AFFECT
POHNPEI SUNDAY NIGHT INTO MONDAY NIGHT AS NANGKA MOVES NORTH OF
POHNPEI AND CAUSES A ZONE OF LOW-LEVEL CONVERGENCE TO DEVELOP SOUTH
OF THE TROPICAL STORM OVER POHNPEI. DRIER CONDITIONS WILL RESUME
TUESDAY THROUGH THURSDAY AT POHNPEI AS THE INFLUENCE OF NANGKA WANES
AS IT MOVES NORTH OF CHUUK STATE.

SEA CONDITIONS REMAINS HAZARDOUS FOR POHNPEI AND MAJURO WHILE SEAS
HAVE FALLEN AT KOSRAE ENOUGH TO DROP THE HEADLINE IN THE KOSRAE
FORECAST. SURF WILL GRADUALLY FALL OVER THE NEXT 24 HOURS AND SHOULD
FALL BELOW HAZARDOUS LEVELS AT ALL LOCATIONS BY SUNDAY NIGHT AS
MONSOON GENERATED SWELL AND WIND WAVES DIMINISH.

&&

.WESTERN MICRONESIA...
THE 00Z CHUUK SOUNDING SHOWS IMPRESSIVE 50 KT SOUTHWEST MONSOON FLOW
WITHIN A LAYER FROM 2800 TO 6000 FT AGL. SATELLITE IMAGERY AND ASCAT
DATA SHOW THIS EVENT CONTINUING THROUGH THE AFTERNOON HOURS.
MODELS DO DECREASE WINDS OVER CHUUK TONIGHT AND TOMORROW BUT CHUUK
OBSERVATIONS INDICATE A RELATIVELY HIGH VERTICAL SHEARED ENVIRONMENT
OVER CHUUK WATERS. THUS...HAVE ADDED A WIND SHEAR GROUP AND
INDICATED HIGHER GUSTS IN SHOWERS IN THE FORECAST FOR TONIGHT.
WEATHER WILL IMPROVE SUNDAY AND SUNDAY NIGHT BUT SCATTERED SHOWERS
ARE EXPECTED TO RETURN MONDAY AND TUESDAY AS EFFECTS FROM NANGKA
BECOME REALIZED.

RIDGING WILL KEEP MAINLY DRY WEATHER OVER KOROR THROUGH THE NEXT
SEVERAL DAYS. YAP WEATHER WILL REMAIN UNDER RATHER UNSETTLED WEATHER
FOR THE NEXT COUPLE OF DAYS. DRIER CONDITIONS WILL RESUME TUESDAY AS
CHAN-HOM MOVES INTO THE PHILIPPINE SEA AND DRAGS ACTIVE
MONSOON WEATHER NORTH OF YAP.

FRESH TO OCCASIONALLY STRONG MONSOON FLOW WILL KEEP SWELL AND WIND
WAVES HIGH ENOUGH TO PROLONG HAZARDOUS SURF AT YAP AND KOROR THROUGH
AT LEAST SUNDAY NIGHT. SEAS WILL FALL GRADUALLY OVER THE REST OF THE
WEEKEND ALLOWING THE SMALL CRAFT ADVISORY HEADLINE TO EXPIRE OR BE
CANCELLED BY SUNDAY NIGHT.

THE STRONG MONSOON FLOW WEST OF CHUUK STATE WILL PROMOTE CONTINUED
SWELL GENERATION AND WIND WAVES CAUSING HAZARDOUS SURF TO CONTINUE
ALONG SOUTH AND WEST FACING REEFS THROUGH AT LEAST SUNDAY NIGHT.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...TYPHOON WATCH FOR GUZ001-002.

     FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR GUZ001>004.

     TROPICAL STORM WARNING FOR GUZ002.

     TYPHOON WARNING FOR GUZ003-004.

MARIANAS WATERS...TYPHOON WATCH FOR PMZ151-152.

     TROPICAL STORM WARNING FOR PMZ152.

     TYPHOON WARNING FOR PMZ153-154.

&&

MIDDLEBROOKE/WILLIAMS

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 12:45 AM CDTFlash Flood WatchGUM50 hr
Jul 4, 1:31 AM CDTTropical Storm WarningGUM32 hr
Jul 4, 3:15 AM CDTTyphoon WarningGUM23 hr
Jul 4, 6:38 AM CDTSmall Craft AdvisoryGUM6 hr
Jul 4, 6:38 AM CDTSmall Craft AdvisoryGUM19 hr
Jul 4, 7:51 AM CDTHigh Surf AdvisoryGUM17 hr
Jul 4, 11:18 AM CDTAreal Flood AdvisoryGUM3 hr
Jul 4, 5:57 PM CDTFlash Flood WarningGUM6 hr
Jul 4, 5:58 PM CDTFlash Flood WarningGUM6 hr

Nearby

Flash Flood Warnings in Guam, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.